MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure, a tamponade occurred.When performing the first transseptal puncture, the physician punctured the epicardium (buffering) and a fluoroscopy revealed a cardiac perforation at the posterior wall of the septal region.Soon after, the doctor used a technique published in an article by himself in which he uses a sheath and hemodynamic catheter to contain any bleeding from the tamponade.The procedure continued with only one transseptal puncture, mapping was performed with an hdgrid catheter, and the pulmonary veins were isolated with the tachtcath.The patient was extubated normally, was conscious and without any complications, and was expected to be discharged the next day.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3 the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14280037
Report Number3008452825-2022-00400
Device Sequence Number12448240
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number407201
Device Catalogue Number407201
Device Lot Number8183301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown